Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A characterization of quasiconvex vector-valued functions

Authors: Joël Benoist, Jonathan M. Borwein and Nicolae Popovici
Journal: Proc. Amer. Math. Soc. 131 (2003), 1109-1113
MSC (2000): Primary 26B25; Secondary 90C29
Published electronically: November 6, 2002
MathSciNet review: 1948101
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The aim of this paper is to characterize in terms of scalar quasiconvexity the vector-valued functions which are $K$-quasiconvex with respect to a closed convex cone $K$ in a Banach space. Our main result extends a well-known characterization of $K$-quasiconvexity by means of extreme directions of the polar cone of $K$, obtained by Dinh The Luc in the particular case when $K$ is a polyhedral cone generated by exactly $n$ linearly independent vectors in the Euclidean space $\mathbb{R}^n$.

References [Enhancements On Off] (What's this?)

  • 1. J. M. Borwein, A Lagrange multiplier theorem and a sandwich theorem for convex relations, Math. Scand. 48 (1981), no. 2, 189-204. MR 83d:49027
  • 2. -, Adjoint process duality, Math. Oper. Res. 8 (1983), no. 3, 403-434. MR 85h:90092
  • 3. -, Norm duality for convex processes and applications, J. Optim. Theory Appl. 48 (1986), no. 1, 53-64. MR 87d:90126
  • 4. A. Cambini and L. Martein, Generalized concavity in multiobjective programming, Generalized convexity, generalized monotonicity: recent results (Luminy, 1996), Kluwer Acad. Publ., Dordrecht, 1998, pp. 453-467. MR 99g:90105
  • 5. G. Choquet, Lectures on analysis. Vol. I: Integration and topological vector spaces, Vol. II: Representation theory, W. A. Benjamin, Inc., New York-Amsterdam, 1969. MR 40:3252, MR 40:3253
  • 6. F. Ferro, Minimax type theorems for $n$-valued functions, Ann. Mat. Pura Appl. (4) 132 (1982), 113-130. MR 84i:49045
  • 7. J. Jahn, Mathematical vector optimization in partially ordered linear spaces, Verlag Peter D. Lang, Frankfurt am Main, 1986. MR 87f:90095
  • 8. V. Jeyakumar, W. Oettli, and M. Natividad, A solvability theorem for a class of quasiconvex mappings with applications to optimization, J. Math. Anal. Appl. 179 (1993), no. 2, 537-546. MR 94i:90094
  • 9. D. T. Luc, Connectedness of the efficient point sets in quasiconcave vector maximization, J. Math. Anal. Appl. 122 (1987), no. 2, 346-354. MR 88f:90154
  • 10. -, Theory of vector optimization, Springer-Verlag, Berlin, 1989. MR 92e:90003
  • 11. P. H. Sach, Characterization of scalar quasiconvexity and convexity of locally Lipschitz vector-valued maps, Optimization 46 (1999), no. 3, 283-310. MR 2001d:90069

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 26B25, 90C29

Retrieve articles in all journals with MSC (2000): 26B25, 90C29

Additional Information

Joël Benoist
Affiliation: LACO, UPRESSA 6090, Department of Mathematics, University of Limoges, 87060 Limoges, France

Jonathan M. Borwein
Affiliation: Department of Mathematics, Simon Fraser University, Burnaby, British Columbia, Canada V5A 1S6

Nicolae Popovici
Affiliation: Faculty of Mathematics and Computer Science, Babeş-Bolyai University of Cluj, 3400 Cluj-Napoca, Romania

Keywords: Quasiconvex vector-valued functions, scalarization, polar cones
Received by editor(s): July 7, 2001
Published electronically: November 6, 2002
Additional Notes: The second author’s research was supported by NSERC and by the Canada Research Chair Programme
The third author’s research was supported by CNCSIS Romania under Grant no. 1066/2001
Communicated by: N. Tomczak-Jaegermann
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society